Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 5, 2018, 2:12 PM CST for 4 states. It took effect at Mar 6, 2018, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 2:12 PM CST (20:12 UTC)
- In effect from
- Mar 6, 2018, 12:00 PM CST
- Expired
- Mar 6, 2018, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2771 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS73 KPAH 052012 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 212 PM CST Mon Mar 5 2018 ...Gusty Southwest Winds Tuesday Afternoon... .Southwest winds of 20 to 30 mph with gusts 40 to 45 mph are likely Tuesday afternoon.. ILZ092>094-KYZ001>013-015>017-020>022-MOZ108>112-114-061030- /O.NEW.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/ Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Webster-Hopkins-Christian-McLean-Muhlenberg-Todd- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Dixon, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 212 PM CST Mon Mar 5 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST TUESDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from noon to 5 PM CST Tuesday. * TIMING...Tuesday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...The strong and gusty winds combined with low afternoon relative humidity will result in a limited fire danger. Loose outdoor objects not secured may be blown around. Some tree limbs could come down. Driving high profile vehicles will be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ CN
2 follow-up statements
274 WWUS73 KPAH 060836 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 236 AM CST Tue Mar 6 2018 ILZ080>091-INZ085>088-KYZ014-018-019-MOZ076-086-087-100-107- 062130- /O.EXA.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/ Perry IL-Franklin-Hamilton-White-Jackson-Williamson-Saline- Gallatin-Union-Johnson-Pope-Hardin-Posey-Vanderburgh-Warrick- Spencer-Union KY-Henderson-Daviess-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter- Including the cities of Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Poseyville, Evansville, Boonville, Rockport, Morganfield, Henderson, Owensboro, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, and Van Buren 236 AM CST Tue Mar 6 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from noon today to 5 PM CST this afternoon. * TIMING...This afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Loose outdoor objects not secured may be blown around. Some tree limbs could come down. Driving high profile vehicles will be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ092>094-KYZ001>013-015>017-020>022-MOZ108>112-114-062130- /O.CON.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/ Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Webster-Hopkins-Christian-McLean-Muhlenberg-Todd- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Dixon, Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 236 AM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... * TIMING...This afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Loose outdoor objects not secured may be blown around. Some tree limbs could come down. Driving high profile vehicles will be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
956 WWUS73 KPAH 061813 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1213 PM CST Tue Mar 6 2018 ...Very windy across the region this afternoon... .Wind gusts 40 to 50 mph have already been reported as of the Noon hour across the region. Southwest winds will continue to gust 40 to 50 mph and possibly slightly higher through 5 p.m. The winds will diminish somewhat after 5 p.m. ILZ080>094-INZ085>088-KYZ001>022-MOZ076-086-087-100-107>112-114- 062300- /O.CON.KPAH.WI.Y.0003.000000T0000Z-180306T2300Z/ Perry IL-Franklin-Hamilton-White-Jackson-Williamson-Saline- Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey- Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon- Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1213 PM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...This afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 55 mph. * IMPACTS...Loose outdoor objects not secured may be blown around. Weakened trees may fall due to saturated ground conditions in some areas. Some tree limbs could come down as well. Driving high profile vehicles will be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ CN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:10 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 5, 11:10 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1110 AM CST Mon Mar 5 2018 .UPDATE... Issued at 1110 AM CST Mon Mar 5 2018 Aviation update. && .SHORT TERM...(Today through Wednesday night) Issued at 241 AM CST Mon Mar 5 2018 The main body of pcpn is moving across SEMO at this writing, and will continue its eastward track this morning with certainty Pops. The trend for thunder since midnight has diminished to single digit strikes on the 5 minute lightning plot, and this trend should continue into the early daylight hours, after which the instability shrivels up enough to preclude its mention. The builder finished it off by 12Z but the ongoing trending should be monitored and added in for another few hours if still occurring, so we'll watch it closely. Models still indicate cold fropa occurring this evening, effectively shutting off pcpn from the west to the east, upon its passage. Temps aren't going to move a whole lot today, given the clouds/pcpn, but 40s should return to 50s for most places with insolation alone. The sweeping parent long wave Low/trof passage across the lower Ohio valley Tuesday night will result in some instability pops, mainly across our north and east. Given boundary layer temps at that time (night), rain showers may mix with or change to snow showers at times. However, negligible QPF means little/no impacts. .LONG TERM...(Thursday through Sunday) Issued at 241 AM CST Mon Mar 5 2018 In the extended forecast period, Thursday continues to remain dry as the flow become more zonal. The sharper northwest flow behind the departing closed low and trough in the northeast U.S. is replaced by a broad low amplitude western ridge/central U.S. trough. Minor (mesoscale) wavelength shortwave and channeled vorticity in the faster zonal flow have been consistent in generating and elongated area of low pressure (best depicted by the Canadian), as weak to moderate warm air advection develops from the western Gulf into the Lower Mississippi, Tennessee, and Ohio valleys. Models continue to have some difficulty in determining where an west to east elongated warm frontal axis will set up. The low level thermal gradient/isentropic lift that is set up along this axis may change in subsequent model runs, but blended the Canadian/GFS solutions to initially focus PoPs further north on Friday (a little earlier than originally forecast, was consistently Friday night), then shifting southward as the northern stream trough deepens again. Saturday into Sunday. By Sunday, the mean trough axis is already moving through the WFO PAH forecast area again. Without deep moisture and corresponding lift, went significantly drier for Sunday afternoon and through the remainder of the forecast. With an overall ridge building into the west, could not support measurable PoPs from Sunday afternoon onward. Placed more emphasis on the 00z Monday GFS and Canadian numerical guidance for PoPs and weather and the GFS for temperature input. One caveat, although there is still good frost potential for Thursday morning, decided to not include it in the forecast as this time. The probability of occurrence remains consistently high, but its overall impact is low. && .AVIATION... Issued at 1110 AM CST Mon Mar 5 2018 VFR/MVFR conditions anticipated east of a KMVN-KPAH line with MVFR to IFR conditions west of that same line, all due to showers, resultant cigs. ESE winds will become more southerly and increase, some gusts 15 to 20 kts possible late today. Winds will become SW tonight generally below 10 kts, then increase substantially Tuesday morning, WSW 15 to 25 kts or so. Showers will continue to be scattered to numerous the rest of the day, ending from west to east this evening. Some lightning possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 5, 4:16 AM CST, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 416 AM CST Mon Mar 5 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061115- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 416 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Flood warnings continue. Reference the warnings and statements for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continuing flooding and details thereof may be referenced via the latest warnings and statements. There will be elevated fire danger Tuesday afternoon for the Ozarks in southeast Missouri, due to a combination of minimum relative humidity levels in the upper 20s percentile, and wind gusts to 30 mph or greater. A small chance of thunderstorms is possible Friday evening over southern sections of western Kentucky and the southeast Missouri Delta region. None of these thunderstorms is expected to be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:01 PM CST | Areal Flood Warning | PAH | Calloway, Graves, Livingston, Lyon, McCracken, Marshall and 1 more | 4 days |
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.